Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 48, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 10, 2019, 9:42 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 9:42 PM EDT (01:42 UTC)
- Expired
- Jul 11, 2019, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WGUS53 KIND 110142
FFWIND
INC035-135-110445-
/O.NEW.KIND.FF.W.0048.190711T0142Z-190711T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
942 PM EDT Wed Jul 10 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northwestern Randolph County in east central Indiana...
Southern Delaware County in east central Indiana...
* Until 1245 AM EDT.
* At 940 PM EDT, Doppler radar indicated heavy rain diminishing
across the warned area. Radar estimated 3 to 4 inches of rain had
fallen from Muncie east to Parker City. Multiple water rescues
have taken place in Muncie this evening and numerous roads are
flooded and closed across eastern Delaware County. Flash flooding
is expected to continue through the rest of the evening.
* Some locations that will experience flooding include...
Muncie, Yorktown, Parker City, Selma, Prairie Creek Reservoir and
Ball State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4027 8513 4008 8519 4008 8541 4012 8551
4027 8549
$$
Ryan1 follow-up statement
045
WGUS73 KIND 110448
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1248 AM EDT Thu Jul 11 2019
INC035-135-110457-
/O.EXP.KIND.FF.W.0048.000000T0000Z-190711T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Delaware IN-
1248 AM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN RANDOLPH AND SOUTHERN
DELAWARE COUNTIES HAS EXPIRED...
The heavy rain has ended. Nuisance flooding may continue, and a
flood advisory is now in place instead. Please continue to heed any
remaining road closures.
LAT...LON 4027 8513 4008 8519 4008 8541 4012 8551
4027 8549
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:27 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 7:27 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 727 PM EDT Wed Jul 10 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 400 PM EDT Wed Jul 10 2019 A cold front and upper level wave will move through the area this evening, which may spark a few thunderstorms, some of which could be strong. After the front leaves the area, high pressure will largely be in control through the weekend into early next week, with a mostly dry forecast and temperatures climbing back toward the 90 degree mark by the weekend. && .NEAR TERM /Tonight/... Issued at 400 PM EDT Wed Jul 10 2019 Expect the cold front to steadily move through the area overnight. There is ample instability in place but thus far aside from a brief cell over the north side of Indy nothing has been able to realize this instability. Should see at least a few storms develop as the front moves into the area this evening, although downgrade to marginal given the more widespread activity to our southwest and the lack thus far of significant development upstream is reasonable. && .SHORT TERM /Thursday through Saturday/... Issued at 400 PM EDT Wed Jul 10 2019 The short term should be dry throughout. Some models do want to develop some QPF tomorrow afternoon as the tail end of the upper wave moves through the area, but forecast soundings are fairly strongly capped in the mid levels. Otherwise, high pressure will be in control throughout the remainder of the short term and a dry forecast will suffice. Temperatures will be near or slightly below seasonal normals with less oppressive dewpoints for a couple of days before temperatures start climbing back toward the 90s over the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 241 PM EDT Wed Jul 10 2019 Mainly dry...warm and summer weather is expected during this period. ECMWF shows mainly ridging in place across Central Indiana through the period along with broad high pressure in place from the deep south across Indiana to the upper midwest. Models show mainly subsidence in place across the area...but daytime heating could lead to some isolated showers and storms but confidence is too low to be worthy of a mention. ECMWF does suggest the remnants of a tropical system perhaps arriving within the Ohio Valley on Wednesday. Again confidence here is low thus only a slight chc pops will be used for now. && .AVIATION /Discussion for 110000Z TAF Issuance/... Issued at 727 PM EDT Wed Jul 10 2019 VFR conditions expected throughout the period with the exception of convection this evening. Scattered convection tracking through central Indiana this evening in advance of an approaching frontal boundary. The front will swing through the area into the overnight with storms diminishing by late evening or shortly thereafter. With convection remaining relatively scattered...will carry a VCTS at all terminals through the evening and add in tempo groups for more direct impacts to the airports as needed. Model soundings suggest potential for some clouds to linger until the upper level trough axis passes the region by early afternoon. Once that occurs the airmass will dry out with a layer of subsidence advecting into the region with high pressure. Winds will shift to northwest on Thursday and increase to around 10kts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...Ryan
Hazardous weather outlook, Jul 10, 4:15 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 PM EDT Wed Jul 10 2019 INZ021-028>031-035>049-051>057-060>065-067>072-112015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 415 PM EDT Wed Jul 10 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There will be a chance for storms tonight. A few storms could be strong, mainly this evening. Hazards: Damaging winds, lightning, brief heavy rainfall, small hail from storms. Timing: The best chances for strong storms will be through midnight. Discussion: Hot humid air ahead of an approaching cold front will provide the fuel for thunderstorm development tonight. A few strong to severe storms will be possible through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Heat index values to the mid 90s are possible from Sunday onward during the afternoon and evening hours. Discussion: A ridge of high pressure over the western and then central U.S. will bring hot and humid conditions back to the area late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed briefly this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 10, 9:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN 3 ESE FRANKFORT 40.26N 86.46W
07/10/2019 M2.75 INCH CLINTON IN PUBLIC
RELAYED BY WLFI FROM VIEWER.
&&
BHHLocal storm report, Jul 10, 9:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 4 S MICHIGANTOWN 40.27N 86.39W
07/10/2019 CLINTON IN LAW ENFORCEMENT
WIDESPREAD FLOODING IN THE EAST PORTION OF
THE COUNTY. NO SPECIFIC LOCATIONS WERE ABLE
TO BE GIVEN. WATER UP TO 8 TO 10 INCHES
DEEP.
&&
BHHLocal storm report, Jul 10, 9:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 NE ELIZAVILLE 40.14N 86.36W
07/10/2019 BOONE IN LAW ENFORCEMENT
NUMEROUS TREES AND UTILITY LINES DOWN ACROSS
THE EASTERN PORTION OF THE COUNTY. NO
SPECIFIC LOCATIONS WERE ABLE TO BE PROVIDED.
&&
BHHLocal storm report, Jul 10, 9:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
938 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST 2 NW STRAUGHN 39.83N 85.32W
07/10/2019 M62 MPH HENRY IN AMATEUR RADIO
&&
BHHLocal storm report, Jul 10, 9:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HEAVY RAIN 2 NW STRAUGHN 39.83N 85.32W
07/10/2019 M1.28 INCH HENRY IN PUBLIC
AMOUNT IN LESS THAN 30 MINUTES.
&&
BHHLocal storm report, Jul 10, 9:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN 2 SE FRANKFORT 40.26N 86.48W
07/10/2019 M2.75 INCH CLINTON IN PUBLIC
RELAYED BY WXIN WTTV FROM VIEWER. LOCATION
IS APPROXIMATE.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton | 27 min |
| Jul 10, 10:09 PM EDT | Special Weather Statement | IND | Greene | 51 min |
| Jul 10, 10:30 PM EDT | Areal Flood Warning | IND | Clinton, Tipton | 3 hr |
| Jul 10, 10:54 PM EDT | Special Weather Statement | IND | Lawrence | 51 min |
| Jul 10, 11:12 PM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 9 hr |
| Jul 11, 12:41 AM EDT | Areal Flood Advisory | IND | Delaware, Henry, Randolph, Rush | 8 hr |
| Jul 11, 1:27 AM EDT | Areal Flood Advisory | IND | Clinton, Tipton | 7 hr |
| Jul 11, 2:09 AM EDT | Special Weather Statement | IND | Hendricks | 36 min |
| Jul 11, 2:43 AM EDT | Special Weather Statement | IND | Rush | 32 min |
| Jul 11, 2:45 AM EDT | Special Weather Statement | IND | Hendricks | 30 min |
| Jul 11, 3:49 PM EDT | River Flood Warning | IND | Hamilton, Madison | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.